Aripiprazole-Induced Seizure in a 3-Year-Old Child: A Case Report and Literature Review

    loading  Checking for direct PDF access through Ovid

Abstract

Aripiprazole is an atypical antipsychotic medication that is a partial dopamine D(2) and serotonin 5-hydroxytryptamine (1A) receptor agonist and 5-hydroxytryptamine (2A) receptor antagonist. It has a safer profile compared to other antipsychotic medications with regard to its effect on weight, glucose tolerance, prolactin level, and cardiac conduction. The common neurological adverse effects include headache, agitation, insomnia, sleepiness, and extrapyramidal symptoms. Seizures have not been reported in the pediatric population and only twice in adult patients. Here, we report a case of a healthy 3-year-old child who experienced prolonged lethargy, dystonia, and 2 witnessed seizures after incidental ingestion of 30 mg of aripiprazole. To our knowledge, this is the first reported case of aripiprazole-induced seizures in a child.

Related Topics

    loading  Loading Related Articles